Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 9, 2009, 11:45 AM CDT for White County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2009, 11:45 AM CDT (16:45 UTC)
- Expired
- May 9, 2009, 1:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County White County, TN
The radar
The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 091645
FFWOHX
TNC185-091845-
/O.NEW.KOHX.FF.W.0036.090509T1645Z-090509T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WHITE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPARTA...
* UNTIL 145 PM CDT
* AT 1141 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ALONG THE CALFKILLER RIVER.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3586 8544 3602 8553 3608 8546 3604 8533
3590 8522 3589 8523
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:40 AM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, May 9, 3:40 AM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 340 AM CDT SAT MAY 9 2009 .DISCUSSION... SFC HIGH PRES WORKING EAST OF THE ROCKIES ATTM. MODELS LOOK GOOD WITH STRONG PUSH OF SFC TROUGH/COLD FRONT SOUTH ACR MID TN TODAY. PLENTY OF MOISTURE ALONG FRONT. ONE HOUR FFG VALUES AROUND ONE INCH...WITH NUMEROUS REPORTS OF STREET FLOODING STEWART-MONTGOMERY-ROBERTSON COUNTIES LAST COUPLE OF HOURS. FLASH FLOODING WL CONTINUE TO BE A THREAT THIS MORNING...INTO SOUTH AND EAST PORTIONS OF THE MIDSTATE THIS AFTERNOON. UPDATE TO FLASH FLOOD WATCH CONFIGURATION WITH ROUTINE ISSUANCE. COLD FRONT WL CLEAR SOUTH MID TN THIS EVENING. LIKELY POPS REMAIN IN THE SOUTH WITH SOME OVERRUNNING. WL TIME BACK CLOUDS/POPS SUN- MON WITH LESS POST-FRONTAL MOISTURE. DRY MON NIGHT-TUE NIGHT. NEXT CHANCE OF PCPN WED-THU WITH NEXT FRONTAL SYSTEM. SLIGHT COOLDOWN NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 55 70 52 / 90 40 20 30 CLARKSVILLE 72 52 70 49 / 70 30 10 20 CROSSVILLE 72 52 67 47 / 90 40 30 40 COLUMBIA 75 57 70 53 / 90 50 30 40 LAWRENCEBURG 76 58 70 53 / 80 60 40 40 WAVERLY 73 54 70 50 / 90 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 04
Hazardous weather outlook, May 9, 5:27 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT SAT MAY 9 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT SAT MAY 9 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... A COLD FRONT WILL MARCH ACROSS MIDDLE TENNESSEE TODAY. PERIODS OF MODERATE TO HEAVY RAINFALL ARE LIKELY...WITH ONE TO TWO INCHES OF ADDITIONAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:57 PM CDT | River Flood Advisory | OHX | Humphreys | 21 hr |
| May 8, 8:57 PM CDT | River Flood Advisory | OHX | Montgomery | 36 hr |
| May 8, 8:57 PM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 36 hr |
| May 8, 11:59 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 31 min |
| May 9, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 38 min |
| May 9, 1:25 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 9, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 38 min |
| May 9, 1:56 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| May 9, 3:56 AM CDT | Flash Flood Warning | OHX | Macon, Robertson, Sumner, Trousdale | 3 hr |
| May 9, 4:12 AM CDT | Flash Flood Warning | OHX | Cheatham | 3 hr |
| May 9, 4:21 AM CDT | Flash Flood Warning | OHX | Davidson, Jackson, Smith, Wilson | 3 hr |
| May 9, 5:01 AM CDT | Flash Flood Warning | OHX | Putnam | 3 hr |
| May 9, 6:35 AM CDT | Flash Flood Warning | OHX | DeKalb | 3 hr |
| May 9, 7:07 AM CDT | Flash Flood Warning | OHX | White | 3 hr |
| May 9, 7:30 AM CDT | River Flood Warning | OHX | Stewart | 7 hr |
| May 9, 7:30 AM CDT | River Flood Warning | OHX | Davidson | 4 hr |
| May 9, 8:02 AM CDT | River Flood Warning | OHX | Davidson | 4 hr |
| May 9, 8:29 AM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
| May 9, 8:34 AM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
| May 9, 6:09 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 18 hr |
| May 9, 6:28 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 36 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.